I am a 32 year old man. I have been experiencing panic disorder, OCD symptoms and excessive levels of anxiety. In the last few months, major changes in my life have happened. For instance; quitting my job and moving to another city triggered my anxiety symptoms. I usually feel drowned in fears, health anxiety, fear of losing my mind or becoming delusional, losing my beloved ones, etc. I cannot get rid of those running thoughts. I learn that I have mild Hashimoto's and a kind of mild rheumatologic problems. Also, in the last few days, I feel extreme depersonalization. I strongly feel that I am going to lose my mind and this unreal feeling with dizziness accompany with my anxiety.Three months ago, I visited a neurologist and he prescribed Cymbalta for my neuropathic pain like symptoms and high levels of anxiety. One week later, I visited a psychiatrist to confirm if the medicine is right for me. And, according to my history, the psychiatrist decided to stop Cymbalta and we started Risperdal. I think he had been thinking I have something like borderline disorder. Then, we gradually changed the treatment. I think the psychiatrist thought the responsibility of my anxiety is Duloxetine, however, he could not understand I was more anxious before it. One month, when I took both Cymbalta (30 mg) and Risperdal (0.5 mg to 1 mg) was one of the most peaceful periods of my life. But, the following month I stopped using Cymbalta and my horrible thoughts came back, they are much stronger than before. Nowadays, I am on 1.25 mg Risperdal. Also, I have been on Fluvoxamine for two years for my panic attacks around 15 years ago. Please help me.
Welcome to icliniq.com.
Thank you for describing your query in detail.
Please write back with these details so that we can have a better picture. Meanwhile, I have these thoughts about what you have described in the query.
Irrational beliefs.Treatment plan:
Rational emotive or cognitive behavior therapy.Regarding follow up:
Revert back with more details to a psychiatrist online.---> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Thank you doctor,
I was visiting several doctors per week because of my health anxiety. I believed that I had ALS as I had frequent muscle twitches. Also, I was experiencing vibration feelings under my feet. So, I saw three different neurologists and they prescribed me Duloxetine 30 mg for my neuropatic pain like feelings and especially for my severe anxiety. After starting Duloxetine, I thought I need to confirm it with a psychiatrist. It has been just two weeks on Duloxetine when I visited the psychiatrist. I told him I have extreme anxiety and it comes and goes in weeks. For instance, two weeks I felt too bad and following five weeks I was fine. Also, the mood swings are getting more frequent in the last weeks in the same day. He told me that Duloxetine might worsen my anxiety and so I need a mood stabilizer like Risperdal. So, he gradually raised the dosage to 1 mg in three weeks and after two months he cut Duloxetine. He gave me a long time period to change the medication as he knows I am also too anxious about this medicine change.The horrible thoughts are I am going to lose my mind and get out of control, my partner would leave me for my mad thoughts and Why am I feeling extreme depersonalization, am I going into a psychosis?
I started Duloxetine 30 mg and two weeks after that I added 0.5 mg Risperidone. I used it about one month. I said to my psychiatrist that I feel anxiety-free with Cymbalta and low dose Risperdal. He was thinking that the relief was due to Risperdal. He gradually stopped me using Cymbalta and raised Risperidone to 1 mg per day. When I stopped using Cymbalta I began feeling anxious again. When I knocked his door, he told me if the anxiety gets higher we would add more Risperidone.
My OCD symptoms were if I wear my bad-luck T-shirt, then my day would be awful. Also, I was experiencing severe depersonalizations too. And, I used to think what if I lose control and harm myself or my loved ones. Yes, I am taking Levothyroxine and my blood counts were not bad. Now, I wonder if I can restart using Cymbalta or would it really make me go crazy? I think I need to quit Risperidone, but I do not know how to. I am taking Hydroxyzine 25 to 50 mg per day in the last few days. I feel dizzy, but do not want to stop it as I cannot stand this bad feeling.
Welcome back to icliniq.com.
Thank you for writing back with more details. Let me comment on some of the things you have written.
Now talking about the health anxiety and the general anxiety about the future, I would suggest a few things:
1. CBT or REBT.
2. Maintain a thought diary.
3. Reduce and stop Risperidone.
4. Start Cymbalta or an SSRI with a prescription.
Do not spend long hours worrying about the situation. Changing the situation is not the solution, but changing the thoughts about the situation will help you.Regarding follow up:
For further information consult a psychiatrist online.---> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
I had a video consultation with a psychiatrist, two days ago. She told me similar to yours. She wanted me to start Cymbalta 30 mg and up it to 60 after the first week. And also, she changed Risperdal's dosage to half 0.5 mg. However, in the first day of Cymbalta, I got panic attacks that I experienced years ago. Sharp pins on my hand, my neck and then my mouth and feeling like going to faint or die. It is a horrible experience. After that, I am much more anxious than ever. I cannot control my muscle tension. I squeeze my teeth and felt those pins all over my body and it was constant. I feel calm for 5 minutes, then the attack goes for hours. I do not know how to resist this feeling. I took 10 mg Medazepam today. That is the most powerful sedative I have with me and nothing more. Do you think I should increase the dosage? Do you think I really need to get hospitalized? Is it normal to feel that way when starting to Cymbalta? Will I feel normal? Thank you for your help.
Welcome back to icliniq.com.
For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Query: Hello doctor, I am suffering from OCD (Obsessive Compulsive Disorder) since last 10 years. Getting treated by a doctor with medicines. But I do not feel completely good. Many times I go into very sad mood. Please give me suggestions. Read Full »
Query: Hi doctor, I am suffering from depression, anxiety, and OCD. I have tried triglycerides and SSRI, but they do not seem to work. I also have BP and diabetes. I am currently on cardiac medicines as I have undergone angioplasty twice. Please suggest me the treatment for depression. Read Full »
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now